MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Corneal Edema (1791); Visual Impairment (2138)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implanting procedure, the trailing haptic was found to be torn when implanted in the patient¿s eye.The surgery was completed after replacing the iol with another iol.Additional information received and stated that, excessive strain on the cornea caused by intraocular lens replacement resulted in corneal edema.The white corneal edema has gradually become transparent (recovered) and is currently under observation.The patient complains that it is a little harder to see than after the cataract surgery for one eye.It is still not possible to measure corneal endothelial cells.Once the edema is improving, the surgeon would like to measure endothelial cells and consider a future treatment plan.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.Iol (intraocular lens) returned in five pieces in the lens case base.Solution is dried on both surfaces of the optic and haptics.One haptic is broken torn and adhered to the other haptic, the other haptic is bent.The optic is split/cut dividing it into five pieces, it is also scratched/marked-rejectable with loose fibers.We are unable to determine the root cause for the reported complaint "torn trailing haptic".The product was subject to handling as the reported damage was highlighted post implantation.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16093072
Report Number9612169-2023-00012
Device Sequence Number12394343
Product Code HQL
UDI-Device Identifier00380652251594
UDI-Public00380652251594
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2024
Device Model NumberSY60WF
Device Lot Number25226922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer03/07/2023
Initial Report FDA Received Date01/04/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR; HEALON; MONARCH III CARTRIDGE D
Patient SexUnknown